Alert archive / North Carolina / Flash Flood Warnings in 2001

Flash Flood Warning 20, NWS Raleigh, NC

June 25, 2001Montgomery County, Randolph County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jun 25, 2001, 5:26 AM EDT for Montgomery County, Randolph County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2001, 5:26 AM EDT (09:26 UTC)
Expired
Jun 25, 2001, 8:15 AM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Whole counties

Counties Montgomery County, NC, Randolph County, NC

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 9.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2001-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 553 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2001-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
553 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1280 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 250928
FFWRAH
NCC123-151-251215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
526 AM EDT MON JUN 25 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN RANDOLPH COUNTY IN NORTH CAROLINA
  NORTHERN MONTGOMERY COUNTY IN NORTH CAROLINA

* UNTIL 815 AM EDT

* AT 523 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED     
  THUNDERSTORMS WITH VERY HEAVY RAIN OVER BADIN LAKE TO MARTHA
  AND ULAH MOVING SLOWLY NORTH AT 5 TO 10 MPH.  

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. FLASH FLOODING IS EXPECTED ALONG STREAMS AND CREEKS 
  AS THE THUNDERSTORMS CONTINUE TO DEVELOP AND SPREAD OVER THE
  SAME AREAS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
NEVER ATTEMPT TO CROSS HIGH WATER IN A VEHICLE OR ON FOOT

$$

BADGETT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 3:05 AM EDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jun 25, 3:05 AM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
305 AM EDT MON JUN 25 2001

VORTICES ROTATING ABOUT UPPER LOW CENTERED ACROSS E TN RESPONSIBLE
FOR NUMEROUS SHOWERS ONGOING ACROSS THE FOOTHILLS AND WESTERN
PIEDMONT OF NC THIS MORNING. AFTER DIMINISHING FOR A FEW HOURS
EARLIER... CONVECTION HAS BECOME MORE NUMEROUS RECENTLY WITH LOCALLY
HEAVY RAIN ACROSS SOUTHERN FOOTHILLS.

UPPER LOW WILL BEGIN ITS WESTWARD MOTION LATER TODAY AS RIDGE OFF
THE EAST COAST BUILDS WEST. WILL RAISE POPS ACROSS WESTERN ZONES TO
60 AND KEEP 20 TO 30 POP ACROSS THE EAST AND SOUTH. WITH CIRCULATION
CENTER MOVING SLOWLY TODAY...SOME SIGNIFICANT RAINFALL IS POSSIBLE
ACROSS FAR WESTERN PORTIONS OF CWA.

ENOUGH UPPER LEVEL DIVERGENCE AND SYNOPTIC SCALE LIFT TONIGHT TO
WARRANT A 30 POP ACROSS WESTERN ZONES TONIGHT AND 20 IN THE SOUTH
WITH NO MENTION OF RAIN ELSEWHERE. SFC TROF ACROSS THE COASTAL
REGION EARLY TUESDAY LIFTS WEST ACROSS CWA DURING THE AFTERNOON.
DEWPOINTS BEHIND BOUNDARY RISE INTO THE UPPER 60S TO LOWER 70S. BEST
LOW LEVEL CONVERGENCE DURING THE AFTERNOON APPEARS ACROSS CENTRAL
AND WESTERN ZONES SO WILL KEEP LOW CHANCE POPS THERE.

UPPER LOW FORECAST TO MOVE BACK INTO THE MISSISSIPPI VALLEY DURING
THE EXTENDED PERIOD. RIDGE BUILDS INTO THE COASTAL AREAS WITH BEST
MOISTURE PLUME ACROSS WESTERN PARTS OF CWA AND POINTS WEST. WEAK
FRONT APPROACHES REGION FROM THE NORTH DURING THE WEEKEND WITH A
GENERAL SW FLOW AHEAD OF IT. PATTERN SUPPORTS UNSETTLED WEATHER WITH
SCT DIURNALLY DRIVEN CONVECTION.

.RAH...NONE.

BLAES

In the hours before

Special weather statement, Jun 25, 3:15 AM EDT, 2 hours 11 minutes before
NCZ021-022-038-039-073-074-083-251030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
315 AM EDT MON JUN 25 2001
ANSON-DAVIDSON-FORSYTH-GUILFORD-MONTGOMERY-RANDOLPH-STANLY-

...SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE
WESTERN PIEDMONT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE SLOWLY TO THE
NORTHWEST AT 5 TO 10 MPH ACROSS STANLY... DAVIDSON... NORTH
RANDOLPH... SOUTHERN GUILFORD... AND INTO FORSYTH COUNTY
THROUGH 600 AM. SOME OF THE THUNDERSTORMS WILL PRODUCE VERY
HEAVY RAINFALL ESPECIALLY FROM HIGH ROCK AND ALBEMARLE...
OVER TO THOMASVILLE... ARCHDALE AND HIGH POINT. FLOODING OF
LOW LYING AND POOR DRAINAGE AREAS WILL LIKELY OCCUR DURING PERIODS
OF HEAVY RAINFALL. MOTORISTS ARE URGED TO USE CAUTION THIS MORNING.
WATCH FOR POSSIBLE STREET AND ROAD FLOODING. REMEMBER NEVER TO
DRIVE A VEHICLE ACROSS FLOWING WATER.

NATIONAL WEATHER SERVICE RADAR INDICATED BETWEEN 2 AND 3.5 INCHES
OF RAIN HAD ALREADY FALLEN OVER PORTIONS OF SOUTH DAVIDSON
COUNTY NEAR HIGH ROCK LAKE BETWEEN 1200 AM AND 300 AM. THE
STRONGEST STORMS HAD MOVED NORTH OF THIS AREA AS OF 300 AM.
HOWEVER... IF THE THUNDERSTORMS CONTINUE TO REDEVELOP AND MOVE OVER
THE SAME AREAS... A FLASH FLOOD WARNING MAY BE ISSUED FOR PORTIONS
OF DAVIDSON COUNTY BEFORE 500 AM. IF A WARNING IS ISSUED OR
IF FLOODING IS OBSERVED... MOVE QUICKLY TO HIGHER GROUND.

LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST
INFORMATION FROM NATIONAL WEATHER SERVICE.

BADGETT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 4:38 AM EDTFlash Flood WarningRAHDavidson, Stanly3 hr
Jun 25, 8:53 AM EDTFlash Flood WarningRAHRichmond2 hr
Jun 25, 10:26 AM EDTFlash Flood WarningRAHScotland119 min

Nearby

Flash Flood Warnings in North Carolina, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.